Loperamide Insanity - Part 1

By Harmacist · Feb 2, 2015 · ·
  1. The following is a story to the best of my recollection, of a six month affair with loperamide. Unlike with many, I did not use loperamide to ease withdrawals, but instead after being backed in to a "corner" aka drug testing. Starting in April of 2014, I was placed on court ordered monthly drug testing after marijuana was found in my vehicle. Though the tests are supposedly random, the enabler in me immediately began graphing a spreadsheet with the most likely days of upcoming tests, and found that my "color" going back two years only happened to be called between a set of 4 possible days in a month, rotating each month, unless there was a holiday that precluded them from being open at the time. With that said, I for the time being still decided that I would cut out anything from my life that could be deemed a failure for a urinalysis. I knew that reports of being able to achieve euphoria from loperamide when megadosing existed, but most of the time they were followed by comments implying the author had lied, or "I bet you didn't shit for a month"; usually disparaging and without any confirmation of any op's comments. So I decided, somewhat born of both desperation, and experimentation, to megadose loperamide without any currrent opiate tolerance, not withstanding any long-term tolerance.


    The Early Days


    My first attempt was actually not successful in reaching any sort of mu-receptor fun. Not having an incredible amount of discretionary income, I almost wrote off any further attempts, but then decided to increase the dosage so I could know definitively. Increasing to 2 96ct 2mg bottles, I ingested them. Though by 30 minutes I had experienced nothing other than a queasy stomach, at the one hour mark something had happened. I was raiding my refrigerator, I was itching in the sense that I normally do on something like morphine, my eyes were pinpricks....there was no question something had crossed the BBB even if it was only a small portion of what I had actually ingested. One immediate side effect I noticed was the slight dirtiness that somewhat tainted the overall enjoyment. My eyes would become black as if I hadn't slept in a while, enough to the point where people were asking questions about it. I immediately began to tell myself this would not be a long term affair (as I do with all previous opiate addictions when I have a guaranteed source of something), but needless to say quickly it had become a fixture.

    The Scare

    Approximately a month in to every day megadose loperamide use, I decided to increase the dosage from the roughly 3 [email protected] botttles I was taking, to 4. I had community service that day, and showed up to a retailer an hour early to procure the loperamide. Approximately 7 hours later I woke up in the back of an ambulance. I had collapsed and become unresponsive, and it was only after a narcan injection that I bounced back. I felt so guilty, because the people who came to see me (my probation officer, the community service coordinator from the court house) all thought that I had passed out from heat exhaustion and were levying me with much undeserved sympathy. I was given extra credit on my time for community service for overdosing; the irony was not lost on me. Though the dose did not seem like a "huge" step up from what I had been taking, as my baseline for any activity was 2 bottles, and was currently on 3, I cannot express the danger of greatly increasing a dose, even if it's loperamide, enough.

    The End Times


    At least I stopped after the hospital incident..is what someone with more common sense and less of an insidiously addictive personality might have said. Initially I did reduce the dose, and certainly increased it at a lesser increment thereafter. Nonetheless fast forward to approximately 6 months later. My current dose of loperamide (I was now not only taking it for the pleasurable effects, but to stave off 3rd day withdrawal) was a staggering 14 96ct @2mg bottles or 2,688mg. So what is it that finally drove your humble narrator to stop? The taste. It was to the point where my gag reflex would activate upon even going in to the store to buy them, the simple thought of it was repulsive. The cost was also a contributing factor, but if it was easier to ingest, sadly I would have probably found a way to make it work. It was to the point where there was a 50/50 chance I would vomit upon ingesting the insane amount of needed pills, and finally I decided to stop. Withdrawal as it had done in the past set in on day 3. I have gone to a methadone clinic before, and am no stranger to the feeling. If methadone withdrawals were a 10/10 for me, loperamide was a strong 8/10. Hot baths being my only relief and no sleep to be had, I went the first two weeks completely cold turkey. Finally I reached a breaking point, a point where relapse was inevitable for someone as weak as your humble narrator, but I knew I did not want my relapse to be that of loperamide. Finding a local purveyor of decent quality kratom I decided to go that route, consuming somewhere around an ounce every 3 days. After the month was up, and I felt like any uneasiness would probably be related to the kratom, I finally ceased everything, and as I am writing today, I finally can say for the first time I feel "normal" (though heavily caffeinated).

    The Positives

    One of the positives I would say is that it made the six month period of addiction fly by. I am in a very red state, and though I tried to procure a job in the time period, the marijuana possession charge shows up on an FBI background check, and I was denied by everyone, including a temp agency, 3 fast-food places, and a minimum wage call-center. Fortunately I have one more year to go, and it should be expunged at that point, and thankfully I had some money saved up prior to the incident. While on what was essentially house arrest, as opiates have done in the past, I enjoyed music much more, as well as enjoyed playing online video games i.e. League of Legends, and saw dramatic improvement in my play in both respects. This was obviously not achieved due to the loperamide, but as a byproduct of the loperamide, which gave me the attention span to enjoy both for long sessions, as well as confidence.

    The Negatives

    As with all opiate addictions, the positive was certainly accompanied by a whole host of negatives. The trip to the hospital would certainly be at the forefront, but even worse might have been my almost oblivious reaction to it, not simply giving up at the time what might have been manageable, and exchanging it for a more gradual climb up the diving board for the proverbial drop in to the addiction deep-end. The weight gain was also a horrible side effect of the loperamide. In the month post-loperamide I have lost only 17 of the 40 lbs I gained during the time frame. This is similar to what happened to me on while attending methadone treatment, where i gained 80 lbs. over a 2 year time frame. While I always manage to lose the weight, it is certainly embarrassing, and drives me further in to hermititude. Yet another unpleasant effect would be something I have never experienced during withdrawal. No matter how many times I might brush my teeth, or rinse with mouthwash, there was a smell and taste that would sting both my tongue and mouth I can only describe as loperamide mixed with death.

    Conclusion

    In conclusion, I would say that I have a lot more respect for the potential power of loperamide. I'm sure that when used in a low to moderate dose, the effect though unnoticeable, may well keep someone from experiencing withdrawal symptoms. I cannot however reccomend anyone megadosing in the sense that I did, especially if you are addicted to a short term opiate. In the end, it was much more of a financial investment than methadone/suboxone treatment, and I was at the mercy of whether or not the local stores had restocked the 14 96ct botttles (7 boxes) I "needed".

    Harmacist added 7 Minutes and 49 Seconds later...

    In the beginning I mention that it was 6 months and at the end 7 months. Though for continuity I should have probably picked one and stayed with it, I believe that I started toward the beginning June, and ended at the beginning of January, so this was somewhere over 6 months in length but not quite 7.

Comments

  1. Jungledog
    You are lucky to be alive. Loperamide at those doses and that length of time could easily have causes fatal ventricular arrhythmias. Don't fuck with this shit.

    Glad you are ok and thanks for sharing. Your post may save lives.
To make a comment simply sign up and become a member!